Alert archive / Minnesota / Dense Fog Advisories in 2011
Dense Fog Advisory 3, NWS Twin Cities, MN
NWS Twin Cities, MN issued this dense fog advisory at Mar 11, 2011, 12:00 AM CST for 6 counties in Minnesota; 6 counties in Wisconsin. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2011, 12:00 AM CST (06:00 UTC)
- Expired
- Mar 11, 2011, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Twin Cities, MN
Counties Dakota County, MN, Freeborn County, MN, Goodhue County, MN, Rice County, MN, Steele County, MN, Washington County, MN, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 89 km from the middle of the area, began a volume at 06:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 6.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
639 WWUS73 KMPX 110600 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1200 AM CST FRI MAR 11 2011 ...DENSE FOG THROUGH EARLY MORNING... .THE NATIONAL WEATHER SERVICE HAS ISSUED A DENSE FOG ADVISORY UNTIL 9 AM THIS MORNING FOR SOUTHEAST AND PARTS OF EAST CENTRAL MINNESOTA...INCLUDING A LARGE PART OF THE SOUTHERN AND EASTERN TWIN CITIES METRO AREA...AND FOR PIERCE AND ST CROIX COUNTIES IN FAR WESTERN WISCONSIN. THIS INCLUDES PORTIONS OF INTERSTATES 35...94...494...AND 694. DENSE FOG WITH VISIBILITIES UNDER ONE QUARTER OF A MILE HAS DEVELOPED ACROSS SOUTHEAST MINNESOTA EARLY THIS MORNING. THIS WILL CONTINUE TO EXPAND NORTHWARD INTO PARTS OF EAST CENTRAL MINNESOTA AND FAR WESTERN WISCONSIN THROUGH DAYBREAK. THE FOG WILL REDUCE VISIBILITY TO A FEW HUNDRED YARDS OR LESS AT TIMES. BECAUSE OF TEMPERATURES BEING BELOW FREEZING...THE FOG MAY LEAD TO ICING ON SOME ROADWAYS...PARTICULARLY ELEVATED ONES. IF DRIVING AND ENCOUNTERING DENSE FOG...SLOW DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. MNZ063-070-077-078-085-093-WIZ023-024-111400- /O.NEW.KMPX.FG.Y.0003.110311T0600Z-110311T1500Z/ WASHINGTON-DAKOTA-RICE-GOODHUE-STEELE-FREEBORN-ST. CROIX-PIERCE- INCLUDING THE CITIES OF...STILLWATER...BURNSVILLE...FARIBAULT... RED WING...OWATONNA...ALBERT LEA...HUDSON...NEW RICHMOND... RIVER FALLS...PRESCOTT 1200 AM CST FRI MAR 11 2011 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES/CHANHASSEN HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST FRIDAY. * VISIBILITY...UNDER A QUARTER MILE...AT TIMES UNDER A FEW HUNDRED YARDS. * OTHER IMPACTS...SOME ICING ON ROADWAYS UNDERNEATH THE DENSE FOG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
2 follow-up statements
473 WWUS73 KMPX 111016 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 416 AM CST FRI MAR 11 2011 ...DENSE FOG THROUGH EARLY MORNING... ...BECOMING WINDY TONIGHT... .A DENSE FOG ADVISORY CONTINUES UNTIL 9 AM THIS MORNING FOR SOUTHEAST AND PARTS OF EAST CENTRAL MINNESOTA...INCLUDING PART OF THE SOUTHERN AND EASTERN TWIN CITIES METRO AREA...AND FOR WESTERN WISCONSIN. THIS INCLUDES PORTIONS OF INTERSTATES 94...494...AND 694. ALSO...THE NATIONAL WEATHER SERVICE HAS NOW ISSUED A WIND ADVISORY IN EFFECT FOR A LARGE PART OF THE AREA DURING LATER TONIGHT THROUGH SATURDAY MORNING. DENSE FOG WITH VISIBILITY NEAR ONE QUARTER OF A MILE CONTINUES ACROSS FAR EASTERN AND SOUTHEASTERN MINNESOTA AND WEST CENTRAL WISCONSIN EARLY THIS MORNING. THIS WILL CONTINUE THROUGH DAYBREAK...PRIMARILY IN WEST CENTRAL WISCONSIN. AT TIMES...THE FOG MAY REDUCE VISIBILITY TO A FEW HUNDRED YARDS OR LESS. BECAUSE OF TEMPERATURES BEING BELOW FREEZING...THE FOG MAY LEAD TO ICING ON SOME ROADWAYS...PARTICULARLY ELEVATED ONES. BY 7 TO 9 AM...RAPID IMPROVEMENT IN THE VISIBILITY IS EXPECTED. A STRONG COLD FRONT WILL SWEEP EAST THROUGH THE REGION THIS EVENING. BEHIND THIS FRONT...NORTHWEST WINDS WILL INCREASE IN SPEEDS DRAMATICALLY DURING THE LATE EVENING AND OVERNIGHT HOURS AND PERSIST THROUGH SATURDAY MORNING. SUSTAINED SPEEDS OF 25 TO 35 MPH ARE EXPECTED...WITH OCCASIONAL GUSTS OF 40 TO 50 MPH. THIS COULD RESULT IN DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. IN ADDITION...THE GUSTY WINDS MAY RESULT IN SOME PATCHY BLOWING SNOW...PRIMARILY IN OPEN AREAS. MNZ077-085-093-111830- /O.CAN.KMPX.FG.Y.0003.000000T0000Z-110311T1500Z/ /O.NEW.KMPX.WI.Y.0004.110312T0600Z-110312T1800Z/ RICE-STEELE-FREEBORN- INCLUDING THE CITIES OF...FARIBAULT...OWATONNA...ALBERT LEA 416 AM CST FRI MAR 11 2011 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES/CHANHASSEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY. THE DENSE FOG ADVISORY HAS BEEN CANCELLED. * TIMING...WIND SPEEDS INCREASINGLY RAPIDLY OVERNIGHT AND PERSISTING THROUGH SATURDAY MORNING. * WINDS...WEST TO NORTHWEST SUSTAINED AT 25 TO 35 MPH WITH OCCASIONAL GUSTS NEAR 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ063-070-078-WIZ023-024-111830- /O.NEW.KMPX.WI.Y.0004.110312T0600Z-110312T1800Z/ /O.CON.KMPX.FG.Y.0003.000000T0000Z-110311T1500Z/ WASHINGTON-DAKOTA-GOODHUE-ST. CROIX-PIERCE- INCLUDING THE CITIES OF...STILLWATER...BURNSVILLE...RED WING... HUDSON...NEW RICHMOND...RIVER FALLS...PRESCOTT 416 AM CST FRI MAR 11 2011 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY... THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES/CHANHASSEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY. A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * VISIBILITY...AROUND ONE QUARTER MILE IN PLACES EARLY THIS MORNING. * OTHER IMPACTS...SOME ICING ON ROADWAYS UNDER THE DENSE FOG. * WIND TIMING...WIND SPEEDS INCREASINGLY RAPIDLY OVERNIGHT AND PERSISTING THROUGH SATURDAY MORNING. * WIND SPEEDS...WEST TO NORTHWEST SUSTAINED AT 25 TO 35 MPH WITH OCCASIONAL GUSTS NEAR 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ054>057-064-065-073-074-082-091-111830- /O.NEW.KMPX.WI.Y.0004.110312T0300Z-110312T1800Z/ LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-YELLOW MEDICINE-RENVILLE- REDWOOD-BROWN-WATONWAN-MARTIN- INCLUDING THE CITIES OF...MADISON...BENSON...MONTEVIDEO... WILLMAR...GRANITE FALLS...OLIVIA...REDWOOD FALLS...NEW ULM... ST. JAMES...FAIRMONT 416 AM CST FRI MAR 11 2011 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SATURDAY... THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES/CHANHASSEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SATURDAY. * TIMING...WIND SPEEDS INCREASINGLY RAPIDLY LATE THIS EVENING AND PERSISTING THROUGH SATURDAY MORNING. * WINDS...WEST TO NORTHWEST SUSTAINED AT 25 TO 35 MPH WITH OCCASIONAL GUSTS OF 45 TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ051>053-058>062-066>069-075-076-083-084-092-WIZ014-111830- /O.NEW.KMPX.WI.Y.0004.110312T0600Z-110312T1800Z/ SHERBURNE-ISANTI-CHISAGO-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY- MCLEOD-SIBLEY-CARVER-SCOTT-NICOLLET-LE SUEUR-BLUE EARTH-WASECA- FARIBAULT-POLK- INCLUDING THE CITIES OF...ELK RIVER...CAMBRIDGE...CENTER CITY... LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...ST. PETER...LE SUEUR... MANKATO...WASECA...BLUE EARTH...AMERY...BALSAM LAKE 416 AM CST FRI MAR 11 2011 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY... THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES/CHANHASSEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY. * TIMING...WIND SPEEDS INCREASINGLY RAPIDLY OVERNIGHT AND PERSISTING THROUGH SATURDAY MORNING. * WINDS...WEST TO NORTHWEST SUSTAINED AT 25 TO 35 MPH WITH OCCASIONAL GUSTS NEAR 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WIZ025>028-111500- /O.EXA.KMPX.FG.Y.0003.000000T0000Z-110311T1500Z/ DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...MENOMONIE...BOYCEVILLE...DURAND... PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 416 AM CST FRI MAR 11 2011 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES/CHANHASSEN HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. * VISIBILITY...UNDER ONE QUARTER MILE...AT TIMES UNDER A FEW HUNDRED YARDS. * OTHER IMPACTS...SOME ICING ON ROADWAYS UNDERNEATH THE DENSE FOG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
431 WWUS73 KMPX 111146 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 546 AM CST FRI MAR 11 2011 ...DENSE FOG THROUGH EARLY MORNING... ...BECOMING WINDY TONIGHT... .A DENSE FOG ADVISORY CONTINUES UNTIL 9 AM THIS MORNING FOR FOR WESTERN WISCONSIN...WHICH INCLUDES MENOMONIE...EAU CLAIRE AND PORTIONS OF INTERSTATE 94. ALSO...THE NATIONAL WEATHER SERVICE HAS NOW ISSUED A WIND ADVISORY IN EFFECT FOR A LARGE PART OF THE AREA DURING LATER TONIGHT THROUGH SATURDAY MORNING. DENSE FOG WITH VISIBILITY NEAR ONE QUARTER OF A MILE CONTINUES ACROSS WEST CENTRAL WISCONSIN EARLY THIS MORNING. THIS WILL CONTINUE THROUGH DAYBREAK...PRIMARILY IN WEST CENTRAL WISCONSIN. AT TIMES...THE FOG MAY REDUCE VISIBILITY TO A FEW HUNDRED YARDS OR LESS. BECAUSE OF TEMPERATURES BEING BELOW FREEZING...THE FOG MAY LEAD TO ICING ON SOME ROADWAYS...PARTICULARLY ELEVATED ONES. BY 7 TO 9 AM... RAPID IMPROVEMENT IN THE VISIBILITY IS EXPECTED. A STRONG COLD FRONT WILL SWEEP EAST THROUGH THE REGION THIS EVENING. BEHIND THIS FRONT...NORTHWEST WINDS WILL INCREASE IN SPEEDS DRAMATICALLY DURING THE LATE EVENING AND OVERNIGHT HOURS AND PERSIST THROUGH SATURDAY MORNING. SUSTAINED SPEEDS OF 25 TO 35 MPH ARE EXPECTED...WITH OCCASIONAL GUSTS OF 40 TO 50 MPH. THIS COULD RESULT IN DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. IN ADDITION...THE GUSTY WINDS MAY RESULT IN SOME PATCHY BLOWING SNOW...PRIMARILY IN OPEN AREAS. MNZ063-070-078-WIZ023-024-112000- /O.CAN.KMPX.FG.Y.0003.000000T0000Z-110311T1500Z/ /O.CON.KMPX.WI.Y.0004.110312T0600Z-110312T1800Z/ WASHINGTON-DAKOTA-GOODHUE-ST. CROIX-PIERCE- INCLUDING THE CITIES OF...STILLWATER...BURNSVILLE...RED WING... HUDSON...NEW RICHMOND...RIVER FALLS...PRESCOTT 546 AM CST FRI MAR 11 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELLED THE DENSE FOG ADVISORY. A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY. * WIND TIMING...WIND SPEEDS INCREASINGLY RAPIDLY OVERNIGHT AND PERSISTING THROUGH SATURDAY MORNING. * WIND SPEEDS...WEST TO NORTHWEST SUSTAINED AT 25 TO 35 MPH WITH OCCASIONAL GUSTS NEAR 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WIZ025>028-111500- /O.CON.KMPX.FG.Y.0003.000000T0000Z-110311T1500Z/ DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...MENOMONIE...BOYCEVILLE...DURAND... PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 546 AM CST FRI MAR 11 2011 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * VISIBILITY...UNDER ONE QUARTER MILE...AT TIMES UNDER A FEW HUNDRED YARDS. * OTHER IMPACTS...SOME ICING ON ROADWAYS UNDERNEATH THE DENSE FOG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ MNZ054>057-064-065-073-074-082-091-112000- /O.CON.KMPX.WI.Y.0004.110312T0300Z-110312T1800Z/ LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-YELLOW MEDICINE-RENVILLE- REDWOOD-BROWN-WATONWAN-MARTIN- INCLUDING THE CITIES OF...MADISON...BENSON...MONTEVIDEO... WILLMAR...GRANITE FALLS...OLIVIA...REDWOOD FALLS...NEW ULM... ST. JAMES...FAIRMONT 546 AM CST FRI MAR 11 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SATURDAY. * TIMING...WIND SPEEDS INCREASINGLY RAPIDLY LATE THIS EVENING AND PERSISTING THROUGH SATURDAY MORNING. * WINDS...WEST TO NORTHWEST SUSTAINED AT 25 TO 35 MPH WITH OCCASIONAL GUSTS OF 45 TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ051>053-058>062-066>069-075>077-083>085-092-093-WIZ014-112000- /O.CON.KMPX.WI.Y.0004.110312T0600Z-110312T1800Z/ SHERBURNE-ISANTI-CHISAGO-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY- MCLEOD-SIBLEY-CARVER-SCOTT-NICOLLET-LE SUEUR-RICE-BLUE EARTH- WASECA-STEELE-FARIBAULT-FREEBORN-POLK- INCLUDING THE CITIES OF...ELK RIVER...CAMBRIDGE...CENTER CITY... LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...ST. PETER...LE SUEUR... FARIBAULT...MANKATO...WASECA...OWATONNA...BLUE EARTH... ALBERT LEA...AMERY...BALSAM LAKE 546 AM CST FRI MAR 11 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY. * TIMING...WIND SPEEDS INCREASINGLY RAPIDLY OVERNIGHT AND PERSISTING THROUGH SATURDAY MORNING. * WINDS...WEST TO NORTHWEST SUSTAINED AT 25 TO 35 MPH WITH OCCASIONAL GUSTS NEAR 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this dense fog advisory went out at Mar 10, 10:20 PM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Mar 10, 10:20 PM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR 06Z TAFS NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1020 PM CST THU MAR 10 2011 .DISCUSSION...ISSUED 411 PM CST SUMMARY...BESIDES A LITTLE LIGHT PRECIPITATION ON FRIDAY...THE BIGGEST FORECAST CHALLENGE WAS THE DOWNWARD TEMPERATURE TREND FOR THIS WEEKEND AND THE WARM UP NEXT WEEK. A FEW WEAK DISTURBANCES IN FAST QUASI ZONAL FLOW MOVE THROUGH OVER THE NEXT 7 DAYS...BUT NO MAJOR SYSTEMS IN SIGHT AT THIS POINT. TONIGHT AND FRIDAY...STRATUS CLOUD DECK HAS BEEN EVAPORATING THIS AFTERNOON WITH A SMALL BAND STILL REMAINING IN SOUTH CENTRAL MN. THE MAIN CONCERN TONIGHT IS WHETHER FOG DEVELOPS. WEST CENTRAL WI AND EASTERN MN SAW DECENT SUNSHINE TODAY AND SHOULD HAVE BEEN ENOUGH SNOW MELT TO MOISTEN UP THE LOWER BOUNDARY LAYER. CROSSOVER TEMPERATURE ALSO SUPPORTS FOG IN THESE AREAS...WHICH SHOULD BE ASSISTED BY CALM WINDS WITH THE SURFACE RIDGE REMAINING OVERHEAD. STRONG WIND EVENT STILL ON TAP FOR FRIDAY EVENING AND SATURDAY. WITH 500MB LOW AND SURFACE REFLECTION PROGGED TO MOVE A BIT FURTHER NORTH. THE SURFACE LOW IS EXPECTED TO MOVE ACROSS NORTHERN MN AND THE LARGEST 6HR MSLP RISES OF 10-15MB LAGGED BEHIND ROUGHLY 12 HOURS IN THE SAME LOCATION. BOTH 10.12Z NAM AND GFS PROFILES SHOW 40-50KTS IN THE MIXED LAYER...WHICH SHOULD SUPPORT WIND GUSTS AT THE SURFACE BETWEEN 40-45 MPH IN WESTERN MN. A WIND ADVISORY MAY BE NEEDED FOR LATE FRIDAY NIGHT AND SATURDAY MORNING...ESPECIALLY BETWEEN 06-15Z SATURDAY. LIGHT PRECIPITATION SHOULD ALSO ACCOMPANY THIS SYSTEM...WHICH COULD START OUT AS A LITTLE LIGHT RAIN BEFORE COLD AIR ADVECTION AND COLLAPSING 850MB TEMPS CHANGE ANY REMAINING PRECIPITATION OVER TO SNOW FRIDAY NIGHT. TOTAL SNOW IS EXPECTED TO REMAIN BELOW AN INCH...AND SHOULD LARGELY BE CONFINED TO CENTRAL MN AND WEST CENTRAL WI. VERY LITTLE...IF ANY PRECIPITATION IS EXPECTED ACROSS FAR SOUTHERN MN. EVEN WITH THE WARM UP...THE WINDS MAY BE STRONG ENOUGH TO AGITATE THE SNOW ON THE GROUND...AND THIS COULD BE IN ADDITION TO A FEW TENTHS OF NEW SNOW. BLOWING SNOW WAS CONTINUED IN THE FORECAST. SATURDAY AND SUNDAY...AFTER THE BRIEF PRE-COLD FRONTAL WARM UP ON FRIDAY...TEMPERATURES ARE EXPECTED TO REMAIN ON THE COOL SIDE THROUGH THE WEEKEND WITH GENERALLY 528-534DM 1000-500MB THICKNESS OVER THE FORECAST AREA. SURFACE HIGH SHOULD KEEP QUIET WEATHER AND CALM WIND OR WEAK NORTHERLY FLOW THROUGHOUT THIS TIME. EXTENDED...DECENT THETA-E ADVECTION RETURNS EARLY MONDAY MORNING. A LITTLE LIGHT SNOW IS NOT OUT OF THE QUESTION...BUT DECIDED TO KEEP THE FORECAST DRY UNTIL TUESDAY WHEN SMALL CHANCES OF RAIN WAS INTRODUCED. ALL SIGNS POINT TO A SIGNIFICANT WARM UP TUESDAY THOUGH THURSDAY. MODEL CONSENSUS 2M AND 850MB TEMPERATURES EASILY SUPPORT 50S IN SOUTHERN MN AND WESTERN WI WITH STRONG SOUTHERLY FLOW. 2M TEMPS OF THE 10.12Z ECMWF SHOW LOW TO MID 60S IN FAR SOUTHERN MN ON WEDNESDAY AND THURSDAY. SHOULD BE SIGNIFICANT MELTING OF THE SNOW...ESPECIALLY GIVEN SURFACE DEWPOINTS COULD GO WELL ABOVE FREEZING. && .AVIATION.../06Z TAF ISSUANCE/ STRATUS HAS BEEN STEADILY EXPANDING UNDER SURFACE RIDGE SINCE AROUND SUNSET. HRRR-3KM CLOUD/BASE SEEMS TO HAVE A PRETTY GOOD HANDLE ON IT WHICH WOULD HOLD THE LOWER CLOUDS..CIGS INTO LIFR RANGE AND AREAS IFR VSBY ACROSS MSP AND WI TAFS THRU THE NITE. PRETTY MUCH WENT ALONG WITH THIS SCENARIO GIVEN CURRENT CLOUD/VSBYS TRENDS. INCRSG SLY FLOW FRI MRNG SHUD BREAK-UP/ADVECT CLOUDS OUT OF AREA. STG CDFNT STILL ON TRACK TO PUSH INTO W MN FRI AFT AND ACRS AREA DRNG EVE. SHUD SEE GUSTS AOA 30 KTS AT ALL TAF SITES BHD CDFNT. KMSP...STRATUS MAKING ANOTHER PUSH NE ACRS MSP WITH BACK EDGE OF STRATUS FROM ARND MKT TO GYL. EXPCT CIGS ARND OVC005 AND OCNL VSBYS AOB 3SM TO PERSIST THRU ABT 14Z BFR INCRSG WINDS BREAK UP OR ADVECT CLOUDS OUT OF AREA. GUSTY SLY WNDS DVLPG BY LT MRNG...BCMG WNW WITH FROPA ARND 02Z. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && CLF/BAP
Hazardous weather outlook, Mar 10, 11:25 PM CST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1125 PM CST THU MAR 10 2011 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 111100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1125 PM CST THU MAR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT AREAS OF DENSE FOG CAN BE EXPECTED OVER PORTIONS OF EAST CENTRAL AND SOUTH CENTRAL MINNESOTA...INTO WEST CENTRAL WISCONSIN...WITH VISIBILITIES LESS THAN ONE QUARTER MILE AT TIMES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY AREAS OF DENSE FOG MAY STILL BE IN PLACE OVER EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN FOR A COUPLE HOURS IN THE EARLY MORNING. A QUICK MOVING SYSTEM WILL SWEEP A COLD FRONT THROUGH THE REGION DURING FRIDAY NIGHT INTO EARLY SATURDAY. WINDY CONDITIONS ARE EXPECTED ACROSS THE OUTLOOK AREA DURING THAT TIME...WITH GUSTS OF 40 TO 50 MPH POSSIBLE ACROSS WEST CENTRAL AND SOUTH CENTRAL MINNESOTA LATE FRIDAY NIGHT INTO SATURDAY MORNING. WITH THIS SYSTEM...THERE IS ALSO THE CHANCE OF SNOWFALL ACCUMULATIONS OF AROUND 2 INCHES ACROSS PARTS OF CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. BLOWING SNOW COULD ALSO DEVELOP OVER WEST CENTRAL MINNESOTA...ESPECIALLY IF HIGHER SNOWFALL TOTALS MATERIALIZE OVER AREAS TO THE NORTH. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 4:16 AM CST | Wind Advisory | MPX | Anoka, Benton, Blue Earth, Brown, Carver, Chippewa and 36 more | 32 hr |
| Mar 11, 4:18 AM CST | Winter Weather Advisory | MPX | Benton, Chippewa, Douglas, Kanabec, Lac qui Parle, Mille Lacs and 7 more | 28 hr |
Nearby
Dense Fog Advisories in Minnesota, 2011Dense Fog Advisories in Wisconsin, 2011Every dense fog advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.